MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC KIT: 3-LUMEN 5.5 FR X 13 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC KIT: 3-LUMEN 5.5 FR X 13 CM; CATHETER PERCUTANEOUS
Catalog Number AK-16553
Medical Device Problem Codes Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer provided one photo for analysis.The reported condition was not confirmed based on review of the image.The photograph appears to show a guidewire assembly in a clinical setting.The customer also returned one guidewire for evaluation.Signs of use were observed on the guidewire.Visual inspection identified a kink at the j-bend region of the guidewire.Microscopic examination confirmed the presence of the kink and revealed misaligned coil windings along the j-band curve at the same location.Both the distal and proximal welds were present and appeared full and spherical.No other defects or anomalies were observed on the returned guidewire.The kink in the guide wire measured 442 mm from the proximal end.The guide wire total length measured 450mm, which is within the specifications 449.2mm - 458.8 mm per product drawing.The guide wire outer diameter measured 0.441mm, which is within the specifications of 0.432mm-0.457mm per product drawing.Functional inspection of the guidewire was performed with reference to the instructions for use (ifu) provided with the kit, which states: "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the returned guidewire was advanced through the laboratory inventory arrow raulerson syringe (ars) and a laboratory inventory 21 ga introducer needle subassembly.Minor resistance was encountered at the kinked location toward the distal end of the guidewire body.All undamaged sections of the guidewire passed through the ars/21 ga introducer needle subassembly without resistance.A manual tug test confirmed the distal and proximal welds were secure and intact.A device history record review was performed, and no relevant findings were identified.The instructions for use (ifu) provided with the kit describes suggested techniques to minimize the likelihood of guide wire damage during use.The instructions caution, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the customer-reported kinked guidewire was confirmed through complaint investigation of the returned sample.One kink was identified in the j-bend region of the guidewire, with misaligned coil windings observed along the j-bend curve at the same location.The guide wire met all relevant dimensional and functional requirements; however, resistance was encountered at the kinked location during functional evaluation.No manufacturing-related defects or anomalies were identified in the returned guidewire during the investigation, and the device history record review did not identify any manufacturing-related issues.Based on the condition of the returned guidewire, the observed kink is consistent with damage that may occur from unintentional undue force during use; however, this could not be confirmed because the associated needle was not returned for analysis.Therefore, a definitive root cause could not be determined at this time.Teleflex will continue to monitor and trend complaints of this nature in accordance with established quality system procedures.
 
Event or Problem Description
It was reported that on (b)(6) 2026, during insertion of an arrow 5.5f × 13 cm central venous catheter (cvc), three separate spring wire guidewires (swgs) were difficult to advance through the introducer needle.The third swg was reported to be fractured at the tip upon removal from the kit.A fourth, separate guidewire was subsequently used, and the procedure was completed successfully.There were no reports of patient injury, harm, adverse health consequences, or additional medical intervention associated with this event.The patient's condition was reported as stable.Good faith efforts were made to obtain additional information regarding the reported device issue, including details of device handling and the condition of the guidewires.Three documented attempts were made to contact the user facility; however, no response or additional information was received.

Brand Name
ARROW CVC KIT: 3-LUMEN 5.5 FR X 13 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
angela meister
3015 carrington mill blvd
morrisville 27560
MDR Report Key25136661
Report Number9680794-2026-00392
Device Sequence Number21211326
Product Code DQY
UDI-Device Identifier10801902122190
UDI-Public(01)10801902122190(11)250314(17)270630(10)33F24L0790(21)
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberAK-16553
Device Lot Number33F24L0790
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2026
Initial Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.
Patient SexUnknown